Repositorio de producción científica de la Universidad de Sevilla

The Gauss-Landau-Hall problem on Riemannian surfaces

 

Advanced Search
 
Opened Access The Gauss-Landau-Hall problem on Riemannian surfaces
Cites

Show item statistics
Icon
Export to
Author: Barros Díaz, Manuel
Cabrerizo Jaraíz, José Luis
Fernández Andrés, Manuel
Romero Sarabia, Alfonso
Department: Universidad de Sevilla. Departamento de Geometría y Topología
Date: 2005
Published in: Journal of Mathematical Physics, 46 (11), 2905-1-2905-15.
Document type: Article
Abstract: We introduce the notion of Gauss-Landau-Hall magnetic field on a Riemannian surface. The corresponding Landau-Hall problem is shown to be equivalent to the dynamics of a massive boson. This allows one to view that problem as a globally stated, variational one. In this framework, flowlines appear as critical points of an action with density depending on the proper acceleration. Moreover, we can study global stability of flowlines. In this equivalence, the massless particle model correspond with a limit case obtained when the force of the Gauss-Landau-Hall increases arbitrarily. We also obtain new properties related with the completeness of flowlines for a general magnetic fields. The paper also contains new results relative to the Landau-Hall problem associated with a uniform magnetic field. For example, we characterize those revolution surfaces whose parallels are all normal flowlines of a uniform magnetic field.
Cite: Barros Díaz, M., Cabrerizo Jaraíz, J.L., Fernández Andrés, M. y Romero Sarabia, A. (2005). The Gauss-Landau-Hall problem on Riemannian surfaces. Journal of Mathematical Physics, 46 (11), 2905-1-2905-15.
Size: 215.7Kb
Format: PDF

URI: http://hdl.handle.net/11441/43879

DOI: 10.1063/1.2136215

See editor´s version

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)